I'm a Newby to this forum, but have been diagnosed Type 2 for almost ten years. My former Dr. had me just do a fasting test every day, and my AIC's were tickety boo: according to him I was a model patient. I've been going to a new Dr. since relocating, this one claims to be a diabetes specialist. Again just daily fasting test, and this fellow told me not to worry as long as numbers are less than 180. He has not been happy with my last two AIC's.
Started testing six times per day, and found that my levels soared after meals, and didn't come down till next morning. Tried high Glycemic diet, and this seemed to make things worse! Read here about the low carb regime; began having meals with as close to 0 carbs as I can. The spiking settled down immediately, but my fasting numbers started coming as high as 220! It seems that two hrs. after my evening meal and a 40 minute walk I'm about 150; somtimes it is still in that range when I go 'jammies & nppies', and sometimes much higher; with one exception it has been very high every morning for the last two weeks that I've been doing the low carb routine.
Not sure what is going on here, nor what to do about it. Any and all advice would be appreciated.
Do you mind us asking what is the pill?
Not at all Super_sally;
...provided you don't mind that I cannot answer. My Dr. did mention the name, but they all sound the same to me. When I left his office I looked at the script, but couldn't make sense of his scribble. At my pharmacy the electricity was out, but I left the script there to be filled later. My Resident Love Goddess was going to pick it up after work today, but, got up this morning, and, upon seeing the state of our roads, came back to bed. As Scarlet O'Hara proclaimed, "Tomorrow is another day". I only hope that my pharmisist can read it, and I'll give you a full report tomorrow.
Good Morning Super_sally;
My new drug is Diamicron MR, or "gliclazide", in 60 mg tablets, to be taken once each morning. I did a search on it on the 'net, and it sounds effective. Has anyone here had experience with this med?
At the same time I've come to the conclusion that I have an infected tooth; I'd mentioned the possibility to my Dr. as possibly contributing to the erratic readings I've been getting lately, but he dismisses that sort of thing. Any how, my dentist has me on anti-biotics, and, next Wednesday, my Molar, if not March, will indeed be, "Going out like a lion!"
I'll inform you of my BS progress, and keep my bloody fingers crossed!
Have a great day, and thank you for your concern,
Hi James. Gliclazide or Glipizide is a sulfonylurea. There is a lot of information about sulfonylureas on this site including many great links. I am not great at posting links. If you post a discussion on the general forum asking about sulfonylureas you will probably get some great links to read.
I am probably the worst member to respond to your post as most of my posts have been rants complaining about diamicron. Both my brother and I were taking the highest dose of this drug with devastating results. My advice would be to proceed with caution, tests frequently and watch for signs of neuropathy should your numbers go up instead of down. Joanne
Thank you for the advice ...I'll look into it. I have been taking the Diamicron & an anti-biotic for three days now, as well as keeping real low on my carbs, and my numbers are coming down. At the same time they are contiuing to ramp up between bedding down in the evening and rising in the morning. I was pleased to get a 126 last night, but, found 160 when I got up this morning.
Sorry for the delay in response. I've been busy having a baby!
If this is a sulfonurea you should do your research. These drugs force your pancreas to spit out more insulin, but along the way can make it burn out sooner. Like forcing an old nag to run, instead of plod along.... Of course things do look great while the nag is managing to run.
Read up and see what you think. I presume you are already on metformin? Sorry, I dont' remember if you said or not. If metformin isn't working I would be seriously considering insulin as a next viable step.
No need to apologize for delay ....I knew there was an important reason! If you don't mind my enquiring, what variety of baby did you have?
I did ask Dr. about moving on to insulin, but he insisted that that would be skipping a step, and that this drug was what would be appropriate right now. He told me nothing about potential side effects, not even low blood sugars during sleep! Yes, after a little reading, I do see lot's of reason for concern. When I get this dental issue settled I'll schedule another appointment with Dr.
I'm currently on 2,000 mg of Metformin per day, and have been for many years. In the meantime, between the new med. and the anti-biotics, my BS is way down. Before bed last night it was 6.5 - this am it was 8.1! So I still have the rising rate over night!
Congratulations on your delivery & hope all is well,
Baby is human variety; a long awaited little girl who is now named margaret lauren. I posted the birth story in the discussions yesterday.
Your doctor is there to provide a service. if the service is not satisfactory then that needs to be addressed. it is your health that is at stake here.
Anyway you are right to deal with the tooth first as top priority. However management of the blood sugars will also help with that and prevent recurrence.
Up to date doctors do skip the sulfonureas. If metformin isn't achieving results they move straight to insulin. You sound like you're doing all your research. Do it and present to your dr what you want. If he disagrees with your well researched decision / desired direction/ won't work with you, may be time to find a new Dr.
It certainly looks like your insulin response is shot. Maybe its time to talk to the doctor about trying insulin. If it works, you'll know that this was the issue. I'd recommend Lantus or Levemir, both are basal insulins, without much of a peak and should get your fasting numbers down. It takes time so be patient, you have to start on a very low dose and gradually work up to find the right dose for your body at this time.
If you do start insulin and would like to join our Type 2 insulin group, you can find it at
I've been reading up on insulin, as well as reading through the group you suggested. Thank you for your response; I'll let you know how I make out.
An abcessed tooth can definitely shoot your readings up! Hopefully it'll come down after its pulled, but make sure you finish the prescription for antibiotics and have it checked before you run out, as you may need it for a longer period to completely clear out the infection. I had an abcessed tooth from an accident, and it required two surgeries, the second one involved removing part of my jaw. The surgeon said I was lucky to survive the infection. These things can be very serious, so take good care of yourself.
I've alway noticed that relationhip between rotten tooth & rotten readings; my Dr. dismisses them but, fortunately, my Dentist knows her stuff. I'm on clyndimicin, and am taking it faithfully ...I've had an infected jaw bone before.